NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 2, 2015
Systemic side effects to local anesthesia
I recently had 5 root canals in one visit. For several days now following I have had an increased heart rate - sometimes with palpitations and have been dizzy. Can the 7 plus injections I received for local anesthesia have a systemic effect on me and cause these side effects? I am not in pain so I don`t feel it is a pain issue. Thank you.
If your symptoms remain and you have not already done so, you should seek medical consultation. It is very unlikely that a dental procedure would produce prolonged symptoms as you are experiencing. Contact your primary care physician. This could be a minor matter or require some investigation.
Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University